MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90074
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject balloon catheter ruptured inside the patient anatomy.The contrast leaked when inflating the balloon.The subject balloon catheter was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No additional information available.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications, because the product was not returned.Additional information received from the customer indicates that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was described as 'severely tortuous'.It was reported that 'the balloon of the catheter ruptured when it was inserted into the patient (due to anatomy?).Lost contrast when inflating and had to be replaced.No protection could be provided due to the defective balloon'.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of ¿undeterminable¿ will be assigned to as reported ¿balloon burst/ruptured during use¿ and ¿balloon leaked during use¿.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1 malfunction - corrected - no malfunction.H1 type of reportable event - corrected - no malfunction.D4 gtin - corrected.H6 method code grid - updated.H6 results code grid - updated.H6 conclusion code grid - updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was observed that blood was noted in the hub and in the rhv at the proximal end of the subject device.The subject balloon catheter shaft was noted to be slightly damaged (minor wrinkles) near the distal end.The subject balloon catheter tip was intact, and the subject balloon appeared to be undamaged during visual inspection.Functional test revealed no anomalies when the subject balloon catheter was inflated.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported complaint codes balloon burst/ruptured during use and balloon leaked during use were both not confirmed during inspection.The device did not met specifications when received for complaint investigation based on the anomalies noted to the returned device.Additional information received from the customer indicates that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was reported to be set up and maintained throughout the clinical procedure.The patient's anatomy was described as 'severely tortuous'.It was reported that the subject balloon of the catheter ruptured when it was inserted into the patient (due to anatomy?).Lost contrast when inflating and had to be replaced.No protection could be provided due to the defective subject balloon.The subject balloon catheter shaft was noted to be slightly damaged near the distal end (minor wrinkles).The distal tip of the subject catheter was undamaged, and the subject balloon appeared to be undamaged.The subject balloon was inflated successfully with no leak observed and all of the relevant dimensional inspections passed.The presence of blood in the proximal part of the subject device suggests that insufficient continuous flow may have been a contributing factor in this complaint device.In the case of this complaint, it is most likely that the issue occurred due to procedural or anatomical factors (severe tortuosity) during the procedure.This, however, cannot be conclusively determined.The subject device was returned, and, as a review of analysis and all available information failed to indicate an assignable cause or probable assignable cause for the reported event, an assignable cause of not confirmed will be assigned to the as reported codes.An assignable cause of procedural factors will be assigned to the as analyzed code balloon catheter damaged.This issue is associated with a product that meets stryker design and manufacture specifications and was reported to have been used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
MERCI BGC 9F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19238568
Report Number3012931345-2024-00075
Device Sequence Number8049124
Product Code DQY
UDI-Device Identifier00815742000740
UDI-Public(01)00815742000740(17)250716(10)0000483855
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Catalogue Number90074
Device Lot Number0000483855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/19/2024
10/28/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/10/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown